Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 176, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 13, 2001, 9:28 PM CST for Orleans Parish, Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2001, 9:28 PM CST (03:28 UTC)
- Expired
- Dec 13, 2001, 10:30 PM CST
- In force
- 62 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
111 WUUS54 KLIX 140329 SVRNEW LAC071-075-087-140430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 928 PM CST THU DEC 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF EAST NEW ORLEANS PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF BELLE CHASSE ST. BERNARD PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF CHALMETTE * UNTIL 1030 PM CST * AT 926 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM EAST NEW ORLEANS TO 7 MILES SOUTHWEST OF BELLE CHASSE...OR FROM 3 MILES WEST OF EAST NEW ORLEANS TO 7 MILES SOUTH OF MARRERO...MOVING EAST AT 25 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 2:55 PM CST, 6 hours 33 minutes earlier.
Area forecast discussion, Dec 13, 2:55 PM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
255 PM CST THU DEC 13 2001
BOUNDARY FROM MORNING CONVECTION OVER PORTIONS OF SE LA/CSTL MS HAS REMAINED
NEARLY STATIONARY INTO THE AFTN HOURS AND THUS KEPT THE MEX TEMPS
DOWN A FEW DEGS. HOWEVER WITH THE APPROACH OF THE NEXT STRONGER S/W TROF
AND ASSOCIATED COLD FRONT A SQUALL LINE WILL ACCOMPANY ITS PRGRESS
ACROSS THE LOWER MS VALLEY. HOWEVER SCATTERED SHOWERS LIKELY TO PRECEDE
THE FRONT DUE TO RAIN-COOLED BOUNDARY OVER SE LA/CSTL MS. INCREASING
LOW LEVEL JET AHEAD OF THE FRONT AND JET MAX TO THE NE OF THE REGION
MAY STILL HELP TO PROVIDE THE DYNAMICS FOR A FEW SEVERE STORMS
TONIGHT. LOCALLY HEAVY RAINS ARE POSSIBLE WITH THE STRONGER STORMS.
PRECIP SHOULD END TOWARDS DAYBREAK AS S/W TROF ACCELERATES OUT TO
THE NE. DRY WEATHER EXPECTED FRI AND SAT TO BE FOLLOWED BY ANOTHER
ROUND OF PRECIP ASSOCIATED WITH THE NEXT STRONG S/W TROF DIGGING
TOWARDS THE SRN ROCKIES BY SAT AND THEN TURNING EWD ACROSS TEXAS
SUN. BERST CHANCES FOR PRECIP WITH THE WEEKEND SYSTEM WILL BE SAT
NIGHT INTO SUN NIGHT.
THUS CHANGEABLE WEATHER STILL SEEMS TO BE THE RULE FOR THE NEXT WEEK
BUT NO REAL THREAT OF COLD WEATHER MOVING SOUTH IN THE LOWER MS
VALLEY. SYNOPTIC PATTERN IS STILL VERY PROGRESSIVE FROM THE PACIFIC
ACROSS THE U.S. PRELIM NUMBERS FOLLOW.
MCB 52/62/42/66 9001 BTR 53/62/45/70 9001
MSY 57/64/50/69 8101 GPT 57/64/48/67 8202
.NEW...SMALL CRAFT ADZY...COASTAL WATERS KPQL-ATCHAFALAYA RVR AND
LAKE PONTCHARTRAIN/MAUREPAS.
LA...NONE.
MS...NONE.
05In the hours before
Special weather statement, Dec 13, 5:31 PM CST, 3 hours 57 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 531 PM CST THU DEC 13 2001 .SYNOPSIS...A COLD FRONT EXTENDING FROM NORTHEAST LOUISIANA TO SOUTHWEST LOUISIANA WILL MOVE EAST ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI LATE TONIGHT. .THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE COLD FRONT TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...HEAVY RAINFALL AND SMALL HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE. .ACTIONS... ACTIVATION OF WEATHER EMERGENCY OPERATIONS MAY BE NECESSARY TONIGHT. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Dec 13, 8:14 PM CST, 1 hour 14 minutes before
LAZ034>037-046>048-MSZ068>071-140230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 814 PM CST THU DEC 13 2001 THE TORNADO WATCH THAT WAS IN EFFECT FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI HAS BEEN CANCELLED. ALTHOUGH SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING HOURS...THE THREAT OF SEVERE WEATHER HAS DIMINISHED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 7:18 PM CST | Special Marine Warning | LIX | 117 min | |
| Dec 13, 7:18 PM CST | Special Marine Warning | LIX | 117 min | |
| Dec 13, 8:30 PM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 13, 8:48 PM CST | Tornado Warning | LIX | Jefferson, Lafourche, Saint Charles | 27 min |
| Dec 13, 9:17 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 28 min |
| Dec 13, 9:38 PM CST | Special Marine Warning | LIX | 97 min | |
| Dec 13, 11:40 PM CST | Special Marine Warning | LIX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.